MAUDE Adverse Event Report: ZIMMER BIOMET, INC. LEFT SIZE E CEMENTED OPTION FEMORAL COMPONENT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. LEFT SIZE E CEMENTED OPTION FEMORAL COMPONENT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 08/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2023-02567.D10-medical product 12mm height size e articular surface with hinge post extension item# 42512100810 lot# 65122273.H3- the product has been returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised due to a fractured hinge mechanism.Attempts to obtain additional information have been made; however, no more information is available at this time.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Visual examination of the returned product identified both the returned articular surface and the hinge extension post are fractured.The devices were submitted for further analysis.Analysis determined the inferior side shows evidence of wear from rotating motion and a linear indentation, possibly resulting from misalignment of the bearing with the tibial tray under loading after fracture of the hinge post.The superior surface of the bearing shows evidence of possible light wear, abrasions, and burnishing which are typical with in-vivo use.The fracture of the uhmwpe bearing surface was possibly caused by overloading due to misalignment(s) within the knee system and possible impingement(s) after fracture of the hinge post.For the hinge post extension, optical images of the fracture surface show beach marks, ratchet marks and suspected primary and secondary crack initiation regions.Sem images shows typical step like fatigue fracture at higher magnification.The identified fracture surface artifacts suggest the fatigue failure mode.Material analysis found it is consistent with print specifications.Visual examination of the returned product identified the returned hinge post is fractured.The device was submitted for further analysis.Analysis determined sem imaging found evidence of step-like artifacts and ductile dimples.These fracture surface artifacts suggest the fatigue failure mode.Material analysis found it is consistent with print specifications.Medical records were not provided.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.Complaint is confirmed with the returned implants.If any further information is received which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
LEFT SIZE E CEMENTED OPTION FEMORAL COMPONENT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17906081
Report Number0001822565-2023-02793
Device Sequence Number20789124
Product Code JWH
UDI-Device Identifier00889024199149
UDI-Public(01)00889024199149(17)231031(10)64082391
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberN/A
Device Catalogue Number00588001501
Device Lot Number64082391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer11/15/2023
01/10/2024
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date12/07/2023
01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale